MAUDE Adverse Event Report: BD MEDICAL (BD WEST) MEDICAL SURGICAL BD POSIFLUSH¿ SURESCRUB PRE-FILLED SYRINGE; SALINE, VASCULAR ACCESS FLUSH

BD MEDICAL (BD WEST) MEDICAL SURGICAL BD POSIFLUSH¿ SURESCRUB PRE-FILLED SYRINGE; SALINE, VASCULAR ACCESS FLUSH
Catalog Number 306559
Medical Device Problem Code Leak/Splash (1354)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 09/17/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Date of event: unknown.The date received by manufacturer has been used for this field.Investigation summary: three samples were received.They have the plunger rod-rubber stopper, only one has tip cap and all have barrel label; they have no packaging flow wrap.The plunger rod-rubber stopper is at 3.5ml, 5ml, and the third sample at 6ml.All three have solution.Visual inspection was performed, none of them has barrel deformation or any other type of damage.The sample with tip cap was tested for sustaining force from where the rubber stopper was given.The other two samples with no tip cap were checked for silicone dispersion finding them with poor silicone distribution at the bottom part of the syringe.Possible root cause, barrel silicone application.We can confirm the complaint from the fact that even when one sample was within spec for sustaining force, this was at the high side of the product specification; the other two were tested for silicone dispersion to understand why the first sample was on the high side of the specification.The silicone dispersion was the good enough.Note: after performing the sustain force we are unable to perform the silicone dispersion, since the rubber stopper would place some silicone on the inner barrel wall as it goes down during the test.These are escapes from the incident experienced while producing this batch.Complaints received for this device and reported condition will continue to be tracked and trended.Information will be captured on trend reports and monitored monthly.Our business team regularly reviews the collected data for identification of emerging trends.
 
Event or Problem Description
It was reported that bd posiflush¿ surescrub pre-filled syringe would cease up.This occurred on 3 occasions during use.The following information was provided by the initial reporter: material no.: 306559 batch no.: 9136939.It was reported that the pre-filled syringe would cease up because the stopper would stick and the barrel of the syringe was tapered.Pr 2 of 2: this pr is for incident that occurred "we had an isolated issue last week " we have 52 boxes of 30 each with the same lot.We had an isolated issue last week and the same issue arose again today 3 times.2 were back to back.When the iv was started and the nurses were going to flush, the prefilled syringes would cease up.The stopper would stick around the 7-8mm spot.It is almost like the syringe was tapered not to allow the plunger to advance any further.We only have 1 box of 30 on our shelf.

Brand Name
BD POSIFLUSH¿ SURESCRUB PRE-FILLED SYRINGE
Common Device Name
SALINE, VASCULAR ACCESS FLUSH
Manufacturer (Section D)
BD MEDICAL (BD WEST) MEDICAL SURGICAL
1852 10th avenue
columbus NE 68601
MDR Report Key9140790
Report Number1911916-2019-01035
Device Sequence Number19457607
Product Code NGT
UDI-Device Identifier30382903065593
UDI-Public30382903065593
Combination Product (Y/N)N
Initial Reporter StateIA
Initial Reporter CountryUS
PMA/510(K) Number
K161552
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source other,user facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 09/19/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date04/30/2021
Device Catalogue Number306559
Device Lot Number9136939
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer09/25/2019
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 09/17/2019
Initial Report FDA Received Date10/01/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;